MODULATION OF WAVES NEAR THE MARGINAL STATE OF INSTABILITY IN FLUID-FILLED DISTENSIBLE TUBES


ERBAY S.

JOURNAL OF PHYSICS A-MATHEMATICAL AND GENERAL, vol.28, no.10, pp.2905-2919, 1995 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 10
  • Publication Date: 1995
  • Doi Number: 10.1088/0305-4470/28/10/019
  • Title of Journal : JOURNAL OF PHYSICS A-MATHEMATICAL AND GENERAL
  • Page Numbers: pp.2905-2919

Abstract

One-dimensional wave propagation near the marginal state of modulational instability in an infinitely long, straight and homogeneous nonlinear elastic tube filled with an incompressible, inviscid fluid is considered. Using the reductive perturbation method, the amplitude modulation of weakly nonlinear waves is examined. It is shown that the amplitude modulation of these waves near the marginal state is governed by a generalized nonlinear Schrodinger equation (GNLS). Some exact solutions including oscillatory and solitary waves of the GNLS equation are presented.